MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012272-20
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the left anterior descending (lad) artery.The 2.5x20m trek balloon dilatation catheter (bdc) was attempted to be inflated; however, although the device was attempted to be inflated twice, no pressure was noted and the balloon failed to inflate.Therefore, the bdc was removed from patient.A non-abbott balloon followed by stent implantation was performed to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.Return device analysis found a leak in the outer member of the 2.5x20m trek balloon dilatation catheter (bdc) at 3 atmospheres.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and scanning electron microscopy (sem) analysis were performed on the returned device.The reported inflation issue was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported inflation issue could not be determined.There was no damage or leak noted during preparation or during inspection prior to use, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted a leak in the outer member of the bdc.Sem analysis determined the outer member leak may be attributed to mechanical damage to the outer surface.In this case, it is possible that the device was inadvertently mishandled during preparation and/or advancement of the device such that the shaft became damaged, leaked and subsequently resulted in the reported inflation issue; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21423781
Report Number2024168-2025-01910
Device Sequence Number7642467
Product Code LOX
UDI-Device Identifier08717648138300
UDI-Public(01)08717648138300(17)270531(10)40621G2
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012272-20
Device Catalogue Number1012272-20
Device Lot Number40621G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityHispanic
Patient RaceWhite